Alert archive / Texas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 50, NWS Lake Charles, LA

May 26, 2018Hardin County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at May 26, 2018, 6:37 PM CDT for Hardin County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2018, 6:37 PM CDT (23:37 UTC)
Expired
May 26, 2018, 7:30 PM CDT
In force
53 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Hardin County, TX

The radar

The Lake Charles radar (KLCH), 116 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2018-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1998 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2018-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1998 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

821 
WUUS54 KLCH 262337
SVRLCH
TXC199-270030-
/O.NEW.KLCH.SV.W.0050.180526T2337Z-180527T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
637 PM CDT SAT MAY 26 2018

The National Weather Service in Lake Charles has issued a

* Severe Thunderstorm Warning for...
  Hardin County in southeastern Texas...

* Until 730 PM CDT.

* At 637 PM CDT, severe thunderstorms were located along a line
  extending from 6 miles southwest of Wildwood to Silsbee, moving
  southwest at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Beaumont, Lumberton, Silsbee, Kountze, Saratoga, Thicket, Batson,
  Votaw, Honey Island and Village Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3049 9470 3049 9454 3053 9454 3053 9449
      3040 9412 3034 9408 3030 9412 3029 9412
      3017 9425 3017 9427 3015 9428 3011 9432
      3024 9464 3048 9473
TIME...MOT...LOC 2337Z 050DEG 15KT 3048 9454 3035 9416 

HAIL...1.00IN
WIND...60MPH
 
$$

MM
2 follow-up statements
945 
WWUS54 KLCH 270000
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
700 PM CDT SAT MAY 26 2018

TXC199-270030-
/O.CON.KLCH.SV.W.0050.000000T0000Z-180527T0030Z/
Hardin TX-
700 PM CDT SAT MAY 26 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CENTRAL HARDIN COUNTY...

At 700 PM CDT, severe thunderstorms were located along a line
extending from Thicket to near Lumberton, moving southwest at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Beaumont, Lumberton, Silsbee, Kountze, Saratoga, Thicket, Batson,
Votaw and Honey Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3044 9472 3048 9464 3031 9411 3030 9412
      3029 9412 3017 9425 3017 9427 3015 9428
      3011 9432 3024 9464
TIME...MOT...LOC 0000Z 050DEG 15KT 3042 9462 3029 9424 

HAIL...1.00IN
WIND...60MPH
 
$$

MM
256 
WWUS54 KLCH 270009
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
709 PM CDT SAT MAY 26 2018

TXC199-270030-
/O.CON.KLCH.SV.W.0050.000000T0000Z-180527T0030Z/
Hardin TX-
709 PM CDT SAT MAY 26 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CENTRAL HARDIN COUNTY...

At 709 PM CDT, severe thunderstorms were located along a line
extending from near Thicket to near Lumberton, moving southwest at 30
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Beaumont, Lumberton, Saratoga, Thicket, Batson and Votaw. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3042 9471 3044 9469 3026 9415 3017 9425
      3017 9427 3015 9428 3011 9432 3024 9464
TIME...MOT...LOC 0009Z 033DEG 27KT 3037 9466 3024 9428 

HAIL...1.00IN
WIND...60MPH
 
$$

MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:21 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, May 26, 3:21 PM CDT, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
321 PM CDT Sat May 26 2018

.DISCUSSION...
Lots of convection across the local region thanks to a moist
unstable airmass in place. Had a 59 mph wind gust in a storm north
of Jennings earlier this afternoon. Some of these storms could
produce brief gusty winds and heavy rain, reducing visibilities
for drivers, and possibly causing some localized flooding
temporarily. This activity should wane after sunset tonight.

We are expecting one more day of active weather on Sunday. Similar
environment as today and yesterday, so there should be some early
morning development near the coast, working its way inland in the
morning, and covering the remainder of the area in the afternoon.
It will not be a complete washout, but more of a hit and miss
variety, similar to today. An isolated strong to severe storm is
not out of the question.

Of course the big story today is the subtropical system Alberto in
the southeastern Gulf of Mexico. Per NHC guidance, it will stay
well to our east, so it will not be a problem for us locally. We
are expecting some outer rainbands possibly reaching as far west
as the Atchafalaya Basin, but otherwise after one more wet day on
Sunday, we are showing a drying trend through next week, with
temperatures warming up into the 90s, even the upper 90s towards
the end of the week in east Texas and central Louisiana.

In the coastal waters, wouldnt be surprised to see some swells
early next week, but with a faster moving system, it may not last
too far into the work week.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  70  91  70  92 /  50  40  10  10
LCH  73  90  73  93 /  20  40  10  10
LFT  72  90  72  91 /  30  40  10  30
BPT  74  91  73  95 /  20  40  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

PUBLIC...15
Hazardous weather outlook, May 26, 3:29 PM CDT, 3 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
329 PM CDT Sat May 26 2018

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
271100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
329 PM CDT Sat May 26 2018

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...This Afternoon and Tonight

There will be scattered showers and thunderstorms through the
evening hours. Some of these storms could be strong with gusty
winds or small hail, in addition to heavy rainfall rates.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There will be scattered showers and thunderstorms Sunday. Some of
these storms could be strong with gusty winds or small hail, in
addition to heavy rainfall rates.

.SPOTTER INFORMATION STATEMENT...

No spotter activation is expected.

GMZ430-432-435-450-452-455-470-472-475-271100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
329 PM CDT Sat May 26 2018

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Scattered showers and thunderstorms will produce locally gusty
winds and high seas on Sunday.

.SPOTTER INFORMATION STATEMENT...

No spotter activation is expected.

In the hours before

Special weather statement, May 26, 4:57 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
457 PM CDT SAT MAY 26 2018

TXZ261-262-262230-
Southern Newton TX-Southern Jasper TX-
457 PM CDT SAT MAY 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NEWTON AND
SOUTHEASTERN JASPER COUNTIES UNTIL 530 PM CDT...

At 457 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wrights Settlement, or over Buna, moving southwest at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Buna, Wrights Settlement, Gist and Devils Pocket.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3053 9397 3052 9392 3044 9378 3025 9384
      3030 9401 3040 9411
TIME...MOT...LOC 2157Z 033DEG 8KT 3044 9392

MM
Special weather statement, May 26, 5:13 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
513 PM CDT SAT MAY 26 2018

TXZ180-262245-
Tyler TX-
513 PM CDT SAT MAY 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TYLER COUNTY UNTIL
545 PM CDT...

At 513 PM CDT, Doppler radar was tracking a strong thunderstorm over
Woodville, moving southwest at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Woodville, Warren, Ivanhoe and Hillister.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3091 9441 3080 9424 3053 9434 3053 9455
      3072 9459 3075 9460
TIME...MOT...LOC 2213Z 036DEG 13KT 3080 9438

MM
Special weather statement, May 26, 5:22 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
522 PM CDT SAT MAY 26 2018

LAZ029-262300-
Avoyelles LA-
522 PM CDT SAT MAY 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AVOYELLES PARISH UNTIL
600 PM CDT...

At 521 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bordelonville to near Slocum. Movement was
southeast at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Marksville, Simmesport, Moreauville, Bordelonville, Mansura,
Brouillette, Big Bend, Lake Ophelia National Wildlife Refuge and
Hamburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3127 9184 3122 9178 3120 9169 3117 9168
      3114 9172 3110 9170 3105 9172 3098 9180
      3085 9182 3116 9221 3127 9200 3127 9199
      3126 9200 3122 9199 3125 9196 3122 9194
      3123 9192 3127 9195 3130 9191
TIME...MOT...LOC 2221Z 301DEG 17KT 3111 9197 3127 9168

MM
Special weather statement, May 26, 5:29 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
529 PM CDT SAT MAY 26 2018

TXZ201-216-261-262-262300-
Orange TX-Hardin TX-Southern Newton TX-Southern Jasper TX-
529 PM CDT SAT MAY 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HARDIN...
NORTHWESTERN ORANGE AND SOUTHEASTERN JASPER COUNTIES UNTIL 600 PM
CDT...

At 529 PM CDT, Doppler radar was tracking a strong thunderstorm near
Evadale, moving southwest at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Beaumont, Lumberton, Vidor, Silsbee, Evadale, Pine Forest, Lakeview,
Weiss Bluff and Gist.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3045 9402 3035 9385 3009 9394 3028 9427
TIME...MOT...LOC 2229Z 034DEG 15KT 3035 9399

MM
Local storm report, May 26, 5:39 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
539 PM CDT SAT MAY 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             2 ENE WOODVILLE         30.79N 94.39W
05/26/2018  E1.75 INCH       TYLER              TX   PUBLIC

            PUBLIC REPORT ESTIMATED GOLF BALL SIZE HAIL NEAR
            WOODVILLE.

&&

RACKLEY
Special weather statement, May 26, 6:02 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
602 PM CDT SAT MAY 26 2018

TXZ180-201-259-261-270030-
Hardin TX-Northern Jasper TX-Southern Jasper TX-Tyler TX-
602 PM CDT SAT MAY 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR TYLER...HARDIN AND JASPER
COUNTIES UNTIL 730 PM CDT...

At 601 PM CDT, Doppler radar was tracking strong thunderstorms
across East Texas along a line extending from 13 miles north of
Ebenezer to Woodville to near Caney Head. Movement was southwest at
15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Beaumont, Lumberton, Jasper, Silsbee, Woodville, Kirbyville, Kountze,
Sour Lake, Colmesneil, Chester, Evadale, Rockland, Warren, Town
Bluff, Thicket, Saratoga, Ebenezer, Fred, Wildwood and Buna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3049 9454 3101 9466 3106 9456 3103 9447
      3116 9391 3095 9386 3032 9390 3024 9404
      3024 9412 3021 9410 3018 9417 3017 9427
      3012 9430 3010 9441 3011 9460 3049 9472
TIME...MOT...LOC 2301Z 026DEG 15KT 3123 9420 3079 9441 3051 9414

Landreneau

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 1:16 PM CDTSpecial Weather StatementLCHJefferson44 min
May 26, 4:57 PM CDTSpecial Weather StatementLCHOrange33 min
May 26, 5:13 PM CDTSpecial Weather StatementLCHTyler32 min
May 26, 5:29 PM CDTSpecial Weather StatementLCHOrange31 min
May 26, 5:32 PM CDTSevere Thunderstorm WarningLCHHardin, Jasper, Orange43 min
May 26, 6:02 PM CDTSpecial Weather StatementLCHHardin, Jasper, Tyler88 min
May 26, 6:06 PM CDTSevere Thunderstorm WarningLCHHardin, Jefferson, Orange24 min
May 26, 6:28 PM CDTSevere Thunderstorm WarningLCHJefferson, Orange47 min
May 26, 6:36 PM CDTSevere Thunderstorm WarningLCHJasper, Tyler54 min

Nearby

Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.